Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 21, 2014, 03:12:24 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 620624
  • Total Topics: 46760
  • Online Today: 197
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 6
Guests: 173
Total: 179

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Welcome to Am I Infected

IMPORTANT UPDATE
Posted Tuesday, August 28, 2012

Welcome to the "Am I Infected?" AIDSmeds forum.

New members -- those who have posted three or fewer messages -- are permitted to post questions and responses, free of charge (make them count!). Ongoing participation in the "Am I Infected?" forum -- posting more than three questions or responses -- requires a paid subscription.

A seven-day subscription is $9.99, a 30-day subscription is $14.99 and a 90-day subscription is $24.99.

Anyone who needs to post more than three messages in the "Am I Infected?" forum -- including past, present and future AIDSmeds Forums members -- will need to subscribe, with secure payments made via PayPal.

There will be no charge to continue reading threads in the "Am I Infected?" forum, nor will there be a charge for participating in any of the Main Forums; Meds, Mind, Body & Benefits; and Off Topic Forums. Similarly, all AIDSmeds pages, including our "How is HIV Transmitted?" and "Am I Infected? (A Guide to Testing for HIV)" lessons, will remain accessible to all. 

NOTE: HIV testing questions will still need to be posted in the "Am I Infected?" forum; attempts to post HIV symptoms or testing questions in any other forums will be considered violations of our rules of membership and subject to time-outs and permanent bans.

To learn how to upgrade your Forums account to participate beyond three posts in the "Am I Infected?" Forum, please click here.

Thank you for your understanding and future support of the best online support service for people living with, affected by and at risk for HIV.

Author Topic: a couple of questions  (Read 1014 times)

0 Members and 1 Guest are viewing this topic.

Offline jsworried

  • member
  • Posts: 2
a couple of questions
« on: September 21, 2011, 07:28:02 PM »
I hope you are doing well.  Thank you for providing this service. So here is my quick story -I am a bi male.   Last night I had anal sex, i was the receptive partner.  At some point (without my knowledge) the condom came off.  At the end the guy i was with ejaculated and it was on my anus and my leg.  Anyway, he claimed the condom was still on, then after i asked he changed his story and said it fell off.  He claims he did not ejaculate in me.  Before we met, he said he was negative etc.  Later on in the evening i contacted him and he admitted he hasnt been tested since March.   I also noticed his online profile is blank when it comes to HIV status.  Obviously, I was concerned and went to the dr first thing this morning.  He got in touch with the head of the contagious disease deptartment and they decided to put me on Kaletra and Truvada.  They suggest I have the guy get tested, however i dont trust him now and he has been pretty non responsive and doesnt seem to be concerned or to care.  Since I was freaked out and this happened so fast, I was not in the right frame of mind and did not ask the dr. a couple of important questions.  I would appreciate if you could help with a few.
1.  Let's assume he was positive and did ejaculate in me, with the meds, what are the chances of me being positive?  I realize there is no solid answer, but anything to ease my mind or prepare me for what to expect is greatly appreciated.
2.  Is it okay to drink alcohol on the meds?  If alcohol decreases the effectiveness of the drugs, then I will not drink at all.
3.  Do i need to take the meds at the same time everyday?
4.  Is there anything that can diminish the effects of the meds?
5.   I am not sure what side effects to expect and the severity of them.

Thank you in advance.  I appreciate whatever info you can offer.   

Offline RapidRod

  • Member
  • Posts: 15,194
Re: a couple of questions
« Reply #1 on: September 21, 2011, 08:26:11 PM »
Don't get the cart before the horse.

Offline Ann

  • Administrator
  • Member
  • Posts: 27,947
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: a couple of questions
« Reply #2 on: September 22, 2011, 04:44:39 AM »
js,

The meds you are on are referred to as PEP (Post Exposure Prophylaxis).

1. You are highly unlikely to end up poz over this because you started PEP in a timely manner.

2. The main danger of drinking while on your PEP is forgetting to take the meds. Alcohol will not affect their efficacy.

3. Yes, you should take your meds as close as possible to the same time every day.

4. Not taking them.

5. You can learn more about the meds you're on - including any possible side effects - in the Treatments section of this website.

Good luck. I expect you to come out of this ok. Keep taking your meds!

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline jsworried

  • member
  • Posts: 2
Re: a couple of questions
« Reply #3 on: September 22, 2011, 08:42:08 AM »
THank you Ann - your comments are appreciated, reassuring and helpful.  Rod - your comment - not so much but whatever.  Anyway, second day on PEP, I feel a whole lot better than yesterday.  Hopefully my body has adjusted to the pills.  If not,  I will not complain as it is only 28 days.

Offline Ann

  • Administrator
  • Member
  • Posts: 27,947
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: a couple of questions
« Reply #4 on: September 22, 2011, 09:24:20 AM »
js,

You're welcome.

The main side-effect you may experience with the combo you're on is diarrhea, from the Kaletra. If this happens, you can either try an over the counter diarrhea remedy, or talk to your doctor about a script for immodium.

Good luck.

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.